Winter Weather, New Castle
- When
- January 25, 2:30 PM EST to 6:30 PM EST
- Where
- New Castle forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A low pressure system that moved off the North Carolina coast during the evening of the 25th helped drop around one inch of snow across Delaware. The least snow fell in New Castle County while the most fell along coastal Sussex County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A low pressure system that moved off the North Carolina coast during the evening of the 25th helped drop around one inch of snow across Delaware. The least snow fell in New Castle County while the most fell along coastal Sussex County. The snow unfortunately coincided nearly perfectly with the Friday evening commute and resulted in numerous, but mostly minor, accidents and very long commute times. The snow began falling around 3 p.m. EST on the 25th. The snow stuck instantly as temperatures were well below freezing. The snow ended between 630 p.m. EST and 8 p.m. EST on the 25th. Delaware State Police reported about 40 traffic accidents, the least in New Castle County. Five of the accidents resulted in injuries and there were also four disabled vehicles.
Representative snowfall included 2.0 inches in Rehoboth Beach (Sussex County), 1.5 inches in Georgetown (Sussex County) 1.4 inches in Seaford (Sussex County), 1.2 inches in Magnolia (Kent County), 1.0 inch in Viola (Kent County), Harrington (Kent County) and Ellendale (Sussex County), 0.9 inches in Delmar and Bridgeville in Sussex County, 0.8 inches in Newark (New Castle County) and Dover (Kent County) and 0.6 inches at the New Castle County Airport.| |The low pressure system moved from the southern Rockies on the morning of the 24th into the Tennessee Valley on the morning of the 25th and reached Cape Hatteras, North Carolina at 7 p.m. EST on the 25th. It then proceeded quickly offshore to the northeast. The fast movement limited the amount of snow that fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 25, 9:25 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 AM EST FRI JAN 25 2013
.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE FORECAST AREA WILL SLIDE EAST THIS
MORNING. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL REFORM EAST
OF THE REGION THIS EVENING AND MOVE QUICKLY OFFSHORE. ANOTHER
HIGH PRESSURE SYSTEM FROM THE NORTHERN PLAINS WILL BUILD EAST AND
REACH THE MIDDLE ATLANTIC STATES ON SUNDAY AND MOVE OFFSHORE ON
MONDAY. A WARM FRONT SHOULD MOVE THROUGH THE FORECAST AREA LATER
MONDAY OR MONDAY NIGHT FOLLOWED BY A STRONG COLD FRONT ON
WEDNESDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL THEN START
BUILDING INTO THE CENTRAL PART OF THE UNITED STATES ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER WEATHER HEADLINES REMAIN AS IS.
MID AND HIGH LEVEL CLOUDS COVER THE SKY THIS MORNING AHEAD OF THE
WEAK SYSTEM HEADED OUR WAY LATER TODAY. THE ATMOSPHERIC COLUMN
REMAINS BONE DRY (AS EVIDENCED BY THE 0.07 PRECIPITABLE WATER ON
THE 0000 UTC KIAD SOUNDING). THE INITIAL SHOT OF WARM AIR
ADVECTION AHEAD OF THE WEAKENING MID LEVEL SHORT WAVE GOES INTO
MOISTENING THE COLUMN...SO THE FORECAST WILL REMAIN DRY THROUGH AT
LEAST EARLY TO MID AFTERNOON.
THE LOW LEVEL WARM AIR ADVECTION PEAKS BETWEEN 2100 UTC AND 0300
UTC...SO THE SNOW PROBABLY DEVELOPS FROM WEST TO EAST BETWEEN 2000
AND 2300 UTC. THE BEST MID LEVEL UPWARD MOTION APPEARS AS THOUGH IT
WILL BE TIED TO THE DEVELOPING MID LEVEL FRONTOGENETIC FORCING...
WHICH LOOKS TO RUN ACROSS THE MARYLAND DELAWARE BORDER. BASED ON
THIS...THE STEADIEST SNOW PROBABLY ARRIVES ACROSS SOUTHWEST ZONES
FIRST BY LATE AFTERNOON.
THE TIMING IS ROUGH WITH REGARD TO THE EVENING COMMUTE. SINCE WE
HAVE BEEN BELOW FREEZING FOR 3 DAYS NOW...ACCUMULATION WILL BEGIN
IMMEDIATELY. THE EVENING COMMUTE PROMISES TO BE SLICK...EVEN IF
ACCUMULATION AVERAGE LESS THAN AN INCH UP UNTIL THAT TIME. FOR THE
MOST PART...HIGHS WERE BASED ON A BLEND OF MOS VALUES AND THE
PREVIOUS FORECAST...AS THE COLDER GFS MOS NUMBERS WERE A BIT LOO LOW
THURSDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE TIME FRAME CENTERED ON 0000 UTC SHOULD HAVE THE MOST ACTIVE
WEATHER. AS MENTIONED EARLIER...THE LOW LEVEL WARM AIR ADVECTION
MAXIMIZES IN THIS WINDOW...JUST NORTH OF THE BEST MID LEVEL FORCING.
THE COMBINATION SHOULD ALLOW THE UPWARD MOTION TO MAKE THE MOST OF
THE INCREASING MOISTURE (PRECIPITABLE WATER VALUES SHOULD INCREASE
TO NEAR 0.35 INCHES...WHICH IS CLOSE TO NORMAL).
IN ADDITION...VENTING AHEAD OF A 140 KNOT JET AT 300 MB CROSSING THE
MID ATLANTIC COULD AID IN THE SYNOPTIC SCALE LIFT...RESULTING IN AN
AREAWIDE LIGHT SNOWFALL. MODEL AND HPC QPF AMOUNTS LOOK ABOUT
RIGHT...GIVEN THE AMOUNT OF MOISTURE AVAILABLE...WITH THE HIGHEST
AMOUNTS CLOSER TO THE BEST MID LEVEL FORCING. THE COLUMN IS COLD...
BUT IT DOES NOT APPEAR AS THOUGH THE MAXIMIZATION OF DENDRITIC
GROWTH OCCURS IN THE COLUMN. THAT WOULD HAVE ALLOWED FOR BETTER SNOW
TO LIQUID RATIOS FOR THIS EVENING.
ASSUMING SNOW TO LIQUID RATIOS SOMEWHERE BETWEEN 12 AND 15:1
(CLIMATOLOGY IS CLOSER TO 11:1)...WE ARE STILL EXPECTING A GENERAL 1
TO 2 INCH SNOWFALL ACROSS THE REGION. THE BETTER MID LEVEL FORCING
COULD ALLOW SOME PLACES IN NORTHEAST MARYLAND...DELAWARE AND
SOUTHEAST NEW JERSEY TO APPROACH 3 INCHES. THERE IS A LOW
PROBABILITY BANDING COULD FORM IN THIS AREA...AS IT IS CLOSEST TO
THE AXIS OF THE BEST MID LEVEL FRONTOGENETIC FORCING...WHICH COULD
ADD TO SNOW TOTALS. THIS MAY NEED TO BE WATCHED THIS EVENING.
THE LOW LEVEL WARM AIR ADVECTION SHUTS OFF AFTER 0300 UTC...AS LOW
TO MID LEVEL WINDS TURN MORE WESTERLY...ALLOWING DRIER AIR BACK INTO
THE AREA. THE ABOVE SHOULD RESULT IN SNOW ENDING FROM WEST TO EAST
BETWEEN 0200 UTC AND 0500 UTC. SINCE THE BOUNDARY LAYER GRADIENT
DOES NOT INCREASE QUICKLY BEHIND THE DEVELOPING SURFACE LOW...
STRATUS COULD REMAIN IN PLACE FOR MUCH OF THE NIGHT AFTER THE SNOW
ENDS. AS THE WEST TO NORTHWEST FLOW INCREASES LATE... DOWNSLOPING
COULD HELP FAVORED AREAS START TO CLEAR.
FOR THE MOST PART...LOWS WERE BASED ON THE MOS BLEND. THE GFS MOS
NUMBERS LOOKED TOO COLD SINCE MEANINGFUL CLEARING MAY NOT OCCUR
UNTIL LATE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AND WAS USED
MORE SO AT THE START OF THE LONG TERM. AS THE PREVIOUS SHIFT NOTED,
THE RESPITE IN THE COLD PATTERN IS GETTING PINCHED. AS USUALLY IS
THE CASE WITH PATTERN REBOOTS, FORECAST UNCERTAINTY GOES THROUGH THE
ROOF AND THERE WERE MARKED DIFFERENCES BY THURSDAY (AND BEYOND). IN
AN EFFORT TO MINIMIZE THE COLLATERAL FORECAST DAMAGE WE LEANED
TOWARD A MODEL ENSEMBLE APPROACH TOWARD THE END OF THE LONG TERM.
WELL THE LONG TERM BEGINS SIMPLE ENOUGH WITH SOME SHORT WAVES
SLATED TO MOVE THROUGH OUR CWA ON SATURDAY. THIS IS THE LAST PART
OF THE DISHEVELED UNPHASING OF TODAY'S SYSTEM. WHILE THE GREAT
LAKES GET BYPASSED WITH THE SURFACE FLOW (925MB IS FROM THERE),
THE FORECAST INVERSION IS STILL RATHER HIGH AND WE KEPT THE CHANCE
FOR SNOW SHOWERS IN NORTH. WHILE THE STRONGER IMPULSE MOVES
THROUGH DURING THE MORNING, ANOTHER CHANNELIZED VORT STILL HAS TO
WORK ITS WAY THROUGH DURING THE AFTERNOON AND EVENING, SO WE KEPT SNOW
SHOWER CHANCES GOING. WHILE NOT IN THE FORECAST, WOULD NOT BE
SURPRISED TO SEE SOME FLURRIES FARTHER TO THE SOUTH OR AT LEAST
SNIRGA AS THE CONVECTIVE TEMP SHOULD BE REACHED. THE PRESSURE
GRADIENT LOOKS SLIGHTLY WEAKER THAN THE MODELS WERE FORECASTING
YESTERDAY, BUT BRISK NEVERTHELESS. NO POINT IN EXPECTING MAX TEMPS
TO OUTPERFORM GUIDANCE WHETHER DUE TO THE NEW SNOW COVER, OR THE
NORTH WINDS. WE DID NOT GO ABOVE STAT GUIDANCE.
SATURDAY NIGHT SHOULD BE ANOTHER VERY COLD ONE WHETHER FROM
DECOUPLING (WHICH WE ARE NOT SURE ABOUT) OR FROM THE CONTINUED NORTH
WIND. WITHOUT MUCH EXPECTED SNOW LOSS, WE WENT BELOW ALL STAT
GUIDANCE BANKING ON ONE OF THE ABOVE REASONS WILL GET US THERE. WE
DID CARRY SOME FLURRIES EARLY IN THE POCONOS BEFORE THE INVERSION
SINKS FAR ENOUGH DOWNWARD TO END THE CHANCES.
A RECOVERY DAY ON SUNDAY WITH LIGHT WINDS AND SUNSHINE. WE MIGHT
HAVE SOME RETURN FLOW CIRRUS ACROSS THE AREA. WHILE RIDGING WILL
STILL BE ONGOING, THE JET WILL BE LINGERING ACROSS OUR AREA. IF
RECENT PERFORMANCE WAS NOT REASON ENOUGH, THE LIGHT WINDS (LESS
MIXING) IS ANOTHER REASON WE WERE NOT MORE BULLISH WITH RAISING
MAX TEMPS MUCH FROM SATURDAY'S LEVELS.
CLOUDINESS WILL INCREASE ON SUNDAY NIGHT IN ADVANCE OF THE NEXT
SYSTEM. CONFIDENCE IS LOWER THAN AVERAGE ABOUT MINIMUM TEMPERATURES
BECAUSE OF THE LIGHT WINDS AND NEED TO BE FAIRLY PRECISE WITH THE
INCREASING CLOUD COVERAGE. WE HEDGED LOWER THAN STAT GUIDANCE MOST
PLACES.
THERE IS DECENT MODEL AGREEMENT FOR A LIGHT PRECIPITATION EVENT
MONDAY INTO MONDAY NIGHT AS THE WARM FRONT ADVANCES NORTHWARD. A
COUPLE OF PLAYERS ARE INVOLVED WHICH COMPLICATE THE PROCESS. THE
FIRST IS THAT THE SURFACE LOW IS FORECAST TO BE FAIRLY FAR TO THE
WEST. THIS DOES NOT LEND ITSELF TO HEAVIER PCPN. THE SECOND IS JUST
THE EROSION OF MODEL SKILL AS WE GET TEMPORALLY AWAY FROM
INITIALIZATION TIME. REGARDLESS, MOST MODELS ARE SHOWING WEAKENING
FORCING ON OUR SIDE OF THE APPALACHIANS, BUT STILL CRANKING SOME
LIGHT PCPN. OUR PROBLEM IS THAT THE WARM AIR IS FORECAST TO
ARRIVE ALOFT FASTER THAN AT THE SURFACE. THE ECMWF IS SLIGHTLY
SLOWER BOTH WARMING US AND BRINGING PCPN IN, SO MIGHT HAVE SOME
SNOW AT THE START MORE SO THAN THE GFS. EITHER WAY BY MONDAY
NIGHT, THE PTYPE ALMOST EXCLUSIVELY BECOMES LIQUID WHETHER ITS
FREEZING RAIN OR PLAIN RAIN. THE FORECAST SOUNDINGS DO LOOK SLEETY
AGAIN. WHILE WE DID INCLUDE SOME, THIS WINTER SLEET HAS RETURNED
TO THE MORE TRADITIONAL ROLE OF A BRIEF TRANSITION PTYPE AND NOT
THE MAIN ENTREE OF WINTERS PAST.
BEYOND MONDAY NIGHT WE TRIED A COMBINATION OF CONTINUITY AND
ENSEMBLE AVERAGE FOR THE REST OF THE LONG TERM. WE KEPT A WARM
SECTOR CHANCE FOR PCPN ON TUESDAY, BROUGHT THE CFP THROUGH ON
WEDNESDAY AND KEPT IN LOW CHANCES FOR THURSDAY IN THE EVENT THE
MODEL TIMING WAS OFF. MODELS DO HAVE ENOUGH INSTABILITY FOR THUNDER
ALOFT, BUT WANT TO SEE MORE CONSISTENCY WITH THE CHANCES. BEYOND
THAT THE OP GFS WAS NOT CLOSE TO ITS ENSEMBLE MEAN AND NEITHER WAS
THE OP ECMWF, SO CONFIDENCE IN WEDNESDAY NIGHT AND THURSDAY'S
FORECAST IS LOWER THAN AVERAGE.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WITH MOSTLY CLOUDY SKIES ARE EXPECTED THROUGH MID
AFTERNOON...AS VFR CEILINGS LOWER TO NEAR 5000 FEET BY ABOUT 1800
OR 1900 UTC. THROUGH THAT TIME...WEST TO NORTHWEST WINDS WILL BACK TO
SOUTHWEST AND AVERAGE LESS THAN 6 KNOTS. WINDS AT KILG COULD BACK
ALL THE WAY TO 190 DEGREES...AND COULD GET AS HIGH AS 9 KNOTS
THROUGH MID AFTERNOON.
AFTER 2000 UTC...LIGHT SNOW WILL DEVELOP FROM SOUTHWEST TO
NORTHEAST...REACHING KACY BEFORE 2300 UTC. AS THE SNOW DEVELOPS...
CONDITIONS WILL DROP TO MVFR...THEN IFR BEFORE 0000 UTC FOR ALL
LOCATIONS EXCEPT KABE. THE LOWEST CEILINGS AND VISIBILITIES ARE
EXPECTED TO OCCUR BETWEEN 2300 UTC AND 0300 UTC. DURING THIS
TIME...THERE IS A LOW PROBABILITY OF LIFR CEILINGS AT KMIV AND
KACY...BUT TOO LOW TO INCLUDE IN THE NEW FORECAST.
THE SNOW SHOULD END FROM WEST TO EAST BETWEEN 0300 UTC AND 0500 UTC.
AFTER THE SNOW ENDS...MVFR CEILINGS ARE EXPECTED (WITH BASES BETWEEN
AROUND 1500). EXPECT CONDITIONS TO LIFT TO VFR AFTER 0700 OR 0800
UTC SATURDAY...AS WINDS SHIFT TO THE NORTHWEST AND AVERAGE LESS THAN
10 KNOTS.
OUTLOOK...
SATURDAY...MAINLY VFR. SOME MVFR POSSIBLE NORTHWEST AIRPORTS IN SNOW
SHOWERS. WEST TO NORTHWEST WINDS 15 KNOTS WITH HIGHER GUSTS.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR.
MONDAY...VFR BECOMING MVFR WITH SOME MIXED PRECIPITATION.
MONDAY...PREVAILING MVFR. SOME FREEZING PCPN POSSIBLE NORTHWEST AIRPORTS
AND TERMINALS.
TUESDAY...VFR, LOCALLY MVFR IN SHOWERS AND LOWER CIGS.
&&
.MARINE...
THE GRADIENT WILL CONTINUE TO BACK OFF DURING THE MORNING HOURS...AS
THE SURFACE HIGH STRETCHING FROM WESTERN NEW YORK STATE THROUGH THE
CAROLINAS EARLY THIS MORNING SINKS TO THE SOUTHEAST. THE RETURN FLOW
AROUND THE HIGH THIS AFTERNOON WILL BECOME SOUTH TO SOUTHWEST. WHILE
THE PRESSURE GRADIENT DOES NOT APPEAR TO SUPPORT IT...MODEL
SOUNDINGS FROM THE 0000 UTC GFS SUGGEST THAT WINDS COULD GET CLOSE
TO SMALL CRAFT LEVELS CLOSE TO 2100 UTC THIS AFTERNOON.
STATISTICAL GUIDANCE FROM THE SAME MODEL KEEPS WINDS BELOW SMALL
CRAFT LEVELS...AND THIS APPEARS TO MAKE MORE SENSE FROM A SYNOPTIC
STAND POINT. FOR NOW...WILL KEEP WINDS IN THE SOUTH TO SOUTHWEST
RETURN FLOW BELOW SMALL CRAFT LEVELS INTO THE EARLY EVENING.
THE SUB SMALL CRAFT SOUTH TO SOUTHWEST FLOW CONTINUES INTO THE
EVENING HOURS. AS SURFACE LOW PRESSURE DEEPENS EAST OF THE NEW
JERSEY COAST DURING THE OVERNIGHT HOURS...THE THE PRESSURE GRADIENT
TIGHTENS ONCE AGAIN. AT THIS POINT...THE GRADIENT IS BORDERLINE FOR
SMALL CRAFT WIND GUSTS ON THE OCEAN...SO FOR NOW WE WILL HOLD OFF ON
ISSUING A HEADLINE FOR LATE TONIGHT.
OUTLOOK...
TO AVOID DOUBLE SMALL CRAFT ADVISORY HEADLINES, WE WILL HOLD OFF ON
ISSUING A SMALL CRAFT ADVISORY STARTING DURING THE DAY ON SATURDAY.
WHILE THE MODEL TREND WITH WINDS IS DOWNWARD, GALE THREAT NOW LOOKS
VERY LOW, ITS LIKELY THAT THE ADVISORY WILL BE ISSUED LATER TODAY.
SMALL CRAFT CONDITIONS SHOULD THEN LAST INTO SATURDAY NIGHT WITH
THEN A PERIOD OF SUB SMALL CRAFT ADVISORY CONDITIONS FROM SUNDAY INTO
MONDAY NIGHT.
THE INCREASING SOUTHWESTERLY FLOW, WHETHER FROM THE SWELLS AND OR
THE GRADIENT WIND MIGHT BRING SMALL CRAFT ADVISORY CONDITIONS BACK
TO THE AREA WATERS LATE TUESDAY OR TUESDAY NIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
SATURDAY FOR PAZ070-071-102-104-106.
NJ...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
SATURDAY FOR NJZ016>027.
DE...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
SATURDAY FOR DEZ001>004.
MD...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
SATURDAY FOR MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...MIKETTA
SHORT TERM...HAYES
LONG TERM...GIGI/GORSE
AVIATION...HAYES/MIKETTA
MARINE...GIGI/HAYESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 AM EST FRI JAN 25 2013 NJZ001-007>010-012>015-PAZ054-055-060>062-101-103-105-260900- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 355 AM EST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW IS EXPECTED THIS AFTERNOON AND EVENING AND WILL CAUSE SLIPPERY TRAVEL ON UNTREATED ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104-106- 260900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 355 AM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER WEATHER ADVISORY. A LIGHT WINTRY MIX IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-260900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 355 AM EST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 111 PM EST FRI JAN 25 2013 NJZ001-007>010-012>015-PAZ054-055-060>062-101-103-105-252300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...COLLEGEVILLE... POTTSTOWN...CHALFONT...PERKASIE 111 PM EST FRI JAN 25 2013 ...ACCUMULATING SNOW TO AFFECT THE AFTERNOON AND EVENING COMMUTE... A WEAK SYSTEM WILL TRACK TO OUR SOUTH TONIGHT AND PRODUCE A WIDESPREAD LIGHT SNOWFALL ACROSS THE AREA. THE SNOW IS EXPECTED TO OVERSPREAD THE REGION FROM WEST TO EAST BETWEEN ABOUT 3 PM AND 6 PM. THE SNOWFALL INTENSITY IS EXPECTED TO BE ON THE LIGHTER SIDE WITH TOTAL ACCUMULATIONS GENERALLY 1 TO 2 INCHES. GIVEN HOW COLD IT HAS BEEN MOST OF THIS WEEK, THE SNOW WILL ACCUMULATE IMMEDIATELY. THIS WILL RESULT IN QUICKLY DEVELOPING SLICK CONDITIONS INTO THE EARLY EVENING HOURS. UNTREATED ROADS AND WALKWAYS WILL BECOME SNOW COVERED, RESULTING IN AREAS OF SLIPPERY TRAVEL. WHILE DRIVING BE PREPARED FOR SLIPPERY ROADS AND REDUCED VISIBILITIES, AND USE CAUTION WHILE DRIVING. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION, ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. THE SNOW IS EXPECTED TO END FROM WEST TO EAST BETWEEN ABOUT 10 PM AND 1 AM. GORSE
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429732, 429734, 429736, 429737.